MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER
Catalog Number RA-04122
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during the product preparation/pre-test prior to the procedure, it was found that the the guidewire was kinked/twisted.It was replaced with a new product." there was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one open arterial kit for analysis.Visual analysis revealed that the guidewire was kinked within the tubing and could not be advanced through the needle cannula.Additionally, kinking and offset coils were observed on the unexposed portion of the guidewire.Microscopic examination confirmed the presence of damage.The distal end of the guidewire had completely retracted into the tubing , where it became lodged.As a result of this damage, the guidewire could not be deployed.The kinking on the guidewire measured 0mm - 24mm from the distal tip.The guidewire total length from the handle to the distal tip measured 4 9/16", which is within the specification limits of 4 7/16" - 4 11/16" per the guidewire with handle product drawing.The guidewire outer diameter measured 0.38mm, which is within the specification limits of 0.381mm - 0.404mm per the guide wire product drawing.The cannula outer diameter measured 0.0250" , which is within the specification limits of 0.0250" - 0.0255" per the cannula product drawing.The cannula inner diameter measured 0.017", which is within the specification limits of 0.0165" - 0.0180" per the cannula product drawing.An attempt to insert the guidewire into the needle cannula was performed; however, this was unsuccessful due to the damage to the guidewire.Therefore, functional testing could not be performed without the risk of damaging the sample.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "if resistance is encountered during guidewire advancement, do not force feed, withdraw entire unit and attempt new puncture".The report of a kinked and twisted guidewire was confirmed through investigation of the returned sample.Visual analysis revealed that the guidewire was kinked within the tubing and could not be advanced through the needle cannula.Additionally, offset coils were observed, which is likely the result of retracting the guidewire against the needle bevel.Finished good ra-04122 consists of two components - guide wire tube (a-04122-006a) and catheter/needle (a-04122-012) - which are assembled by the user via insertion of the hub adapter into the needle hub.Evidence of material flash was observed in the connector hub component which could contribute to the resistance reported by the customer.The potential of mispositioning of the guide wire during assembly and the flash within the adapter will need to be further investigated at the manufacturing facility.Based on these circumstances, it was determined that manufacturing likely caused or contributed to the reported event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH SET: 22 GA X 1-3/8IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23401799
Report Number9680794-2025-00875
Device Sequence Number9945655
Product Code DQX
UDI-Device Identifier00801902002754
UDI-Public(01)00801902002754(11)241028(17)290930(10)14F24K0378(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04122
Device Lot Number14F24K0378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown